MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a wire was found inside one of the lumens of the catheter.The metal object was noted at the end of the picc line insertion and before the initial dressing was applied.The style wire was intact when removed.The concern was a metal object noted internally, in the white port (pigtail)of the picc.This was near the area where the white pigtail meets the purple platform.The picc line was removed, and the patient required an additional picc line to placed.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of foreign material inside the catheter was confirmed and was determined to be related to manufacturing.The product returned for evaluation was one 5fr tl powerpicc solo catheter w/ t-lock assembly and 3cg stylet.A gross visual inspection of the returned unit found that a metallic looking foreign material (fm) was present inside the extension tubing of the white lumen near the distal end.Additionally, the 3cg stylet was kinked near the 0 cm depth marker and near the 37 cm depth marker.Given the metallic appearance of the fm, the stylet was inspected first for any damage.The stylet was attempted to be decoupled from the catheter, however, the stylet could not be removed as the kinks provided too much resistance during removal.Therefore, a catheter trimming device was utilized to strip the catheter tubing away, until the stylet was fully visible.Inspection of the stylet found that a break in the polyimide tubing at the distal kink location was present.Microscopic inspection of the damaged area found that none of the magnets were missing and the core wire was intact, ruling out the possibility that the fm was a portion of the stylet.The foreign material was attempted to be removed from the extension tubing by flushing and aspirating.However, the fm could not pass through the solo valve or the molded joint.Therefore, the extension tubing was cut and the fm pushed out with a guidewire.Inspection of the fm found that the fm was a contiguous cylindrical shape which measured approximately 3.5cm.The surface of the fm had a metallic appearance, suggesting that it may be some type of wire or pin.The flexibility of the fm was tested by applying force to the fm.Testing found that the cylinder would begin to flex when force was applied.The difficulty in removing the fm from the extension tubing and the fact that it was located in the white lumen, suggested that the fm was introduced during device manufacture.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC PROVENA
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23288970
Report Number3006260740-2025-07704
Device Sequence Number12139207
Product Code LJS
UDI-Device Identifier00801741155222
UDI-Public(01)00801741155222(11)250416(17)260228(10)REKQ0115
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberN/A
Device Catalogue NumberS1395108D5
Device Lot NumberREKQ0115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer12/11/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown